Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Shreveport, LA

May 31, 2001Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 31, 2001, 12:30 AM CDT for Cass County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 31, 2001, 12:30 AM CDT (05:30 UTC)
Expired
May 31, 2001, 1:00 AM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cass County, TX

The radar

The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3712 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 310533
SVRSHV

TXC067-310600-
/NEW.KSHV.SV.W.0143.310510-310600/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT THU MAY 31 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 100 AM CDT

* AT 1230 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF LINDEN. 
  THIS STORM WAS MOVING TO THE NORTHEAST NEAR 20 MPH. THIS STORM WILL
  MOVE ACROSS QUEEN CITY AND ATLANTA AFTER 1245 AM.                   

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT* REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS
UNTIL 100 AM CDT.

LAT...LON 3301 9431 3289 9416 3310 9403 3326 9442

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:10 AM CDT, 20 minutes earlier.

Area forecast discussion, May 31, 12:10 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT THU MAY 31 2001

UPDATED TO TAKE OUT TORNADO WATCH HEADLINER WHICH EXPIRED AT
MIDNIGHT OVER SOUTHERN ARKANSAS AND INCLUDED A SEVERE MENTION OVER
NORTH CENTRAL LOUISIANA.

09

.SHV...NONE.

In the hours before

Local storm report, May 30, 6:40 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0635 PM    4 NW CORINTH              AR   WIND DAMAGE
05/30/01   HOWARD                         TREES DOWN 4 MILES NORTH
                                          OF THE INTERSECTION OF HWY
                                          369 AND 26. REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, May 30, 7:55 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATI9ON....

0750 PM    CROSSROADS                AR   2 INCH HAIL
05/30/01   HEMPSTEAD                      REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, May 30, 10:00 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCAT}ION....

0955 PM    LILLIE                    LA   1.75 INCH HAIL
05/30/01   UNION                          REPORTED BY LAW
                                          ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:33 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.